Alert archive / Nevada / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 138, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 11, 2011, 3:13 PM PDT for Clark County, Nevada. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2011, 3:13 PM PDT (22:13 UTC)
- Expired
- Sep 11, 2011, 4:00 PM PDT
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 76 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 3:14 PM PDT | TSTM WND GST 60 | 4 Ese North Las Vegas, NV | A SPOTTER ESTIMATED 60 MPH WINDS NEAR NELLIS AFB. |
| Sep 11, 3:14 PM PDT | TSTM WND GST 60 | 4 Ese North Las Vegas, NV | SPOTTER ESTIMATES 60 MPH WINDS NEAR NELLIS AFB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616 WUUS55 KVEF 112213 SVRVEF NVC003-112300- /O.NEW.KVEF.SV.W.0138.110911T2213Z-110911T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 313 PM PDT SUN SEP 11 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... INCLUDING PORTIONS OF THE NORTHEASTERN LAS VEGAS VALLEY * UNTIL 400 PM PDT. * AT 311 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH LAS VEGAS...OR 7 MILES NORTHEAST OF LAS VEGAS...AND WAS MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... INTERSTATE 15 FROM MILE MARKER 46 TO 67...NORTHEASTERN NORTH LAS VEGAS...AND NELLIS AIR FORCE BASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3652 11503 3639 11478 3619 11506 3627 11519 TIME...MOT...LOC 2213Z 206DEG 17KT 3627 11509 $$ JGG
2 follow-up statements
423 WWUS55 KVEF 112237 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 337 PM PDT SUN SEP 11 2011 NVC003-112300- /O.CON.KVEF.SV.W.0138.000000T0000Z-110911T2300Z/ CLARK NV- 337 PM PDT SUN SEP 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR CENTRAL CLARK COUNTY... AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL CLARK COUNTY...OR 15 MILES NORTHEAST OF LAS VEGAS...AND WAS MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL CLARK COUNTY...NEAR AND WEST OF INTERSTATE 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...VERY HEAVY RAIN AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3652 11503 3642 11485 3633 11492 3638 11511 TIME...MOT...LOC 2237Z 206DEG 17KT 3637 11503 $$ MORGAN
599 WWUS55 KVEF 112253 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 353 PM PDT SUN SEP 11 2011 NVC003-112303- /O.EXP.KVEF.SV.W.0138.000000T0000Z-110911T2300Z/ CLARK NV- 353 PM PDT SUN SEP 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY WILL EXPIRE AT 400 PM PDT... THIS THUNDERSTORM IS STILL SEVERE BUT HAS MOVED OUT OF THE ORIGINAL WARNING AREA. A NEW WARNING HAS BEEN ISSUED TO EXPAND THE AREA IMPACTED BY THIS STORM. PLEASE SEE THE LATEST SEVERE THUNDERSTORM WARNING FOR DETAILS. LAT...LON 3652 11503 3642 11485 3633 11492 3638 11511 TIME...MOT...LOC 2253Z 206DEG 17KT 3644 11499 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:07 PM PDT, 6 minutes earlier.
Area forecast discussion, Sep 11, 3:07 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PDT SUN SEP 11 2011 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS...MOST NUMEROUS IN THE AFTERNOONS AND EVENINGS...WILL CONTINUE THROUGH THE MIDDLE OF THE UPCOMING WEEK. ISOLATED SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE. && .SHORT TERM...ANOTHER ACTIVE DAY TODAY AND NOT MUCH TIME TO DISCUSS IT. UPPER LEVEL LOW WOBBLED INLAND TODAY BUT MAY WOBBLE BACK TO THE SHORE TOMORROW. SOUTHERLY FLOW AND MOISTURE TRANSPORT WILL CONTINUE ACROSS OUR CWA. AREAS DIRECTLY UNDER THE MOISTURE PLUME WILL BE AT ENHANCED RISK FOR FLASH FLOODING AND AREAS IN THE DRY SLOT WILL BE AT ENHANCED RISK FOR HAIL AND HIGH WINDS. JUST GOT SMALL HAIL AT THE OFFICE WHILE I WAS TYPING THIS. MODELS DISAGREE ON THE PROGRESSION OF THE LOW WITH THE GFS FASTER AND THE NAM SLOWER. WILL TAKE IT DAY BY DAY AT THIS POINT...BUT HISTORICALLY SPEAKING SLOWER HAS BEEN BETTER MORE OFTEN THAN NOT. RISK FOR THUNDERSTORMS TO CONTINUE THROUGH THE END OF THE SHORT TERM TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SUNDAY STILL LOOKING FOR THE LOW TO MOVE THROUGH LATE WEDNESDAY. ECMWF AND GFS DIFFER ON SPEED. OPTED TO LEAN TOWARDS THE SLIGHTLY FASTER GFS. MAIN ISSUE WAS THE DISTRIBUTION OF CLOUDS AND POPS AS IT MOVED THROUGH. KEPT THE POPS GREATEST IN THE EAST OVER MOHAVE AND EASTERN LINCOLN COUNTIES WHERE UPLIFT AND MOISTURE ELEMENTS COMBINE THE BEST. CLOUD COVER WEDNESDAY WILL COVER MOST OF THE CWA AS IT IS WRAPPED AROUND THE LOW WHEN IT TRACKS TO THE SOUTH OF LAS VEGAS. AFTER WEDNESDAY KEPT IN RESIDUAL POPS THROUGH THURSDAY AS THE LOW WILL NOT QUICKLY LEAVE THE AREA. RIDGING WILL BRIEFLY MOVE IN FRIDAY BEFORE THE NEXT TROUGH DROPS IN FROM THE NORTHWEST. AT THIS TIME NOT EXPECTING ANY SIGNIFICANT WEATHER THIS WEEKEND WITH THE EXCEPTION OF INCREASED WINDS. && .AVIATION...FOR MCCARRAN...FOR TODAY THUNDERSTORMS ARE POSSIBLE AROUND THE AREA AND IN THE PEACH SPRINGS...MORMON MESA AND BEATTY CORRIDORS THROUGH LATE EVENING. THUNDERSTORMS IN THE VALLEY ARE POSSIBLE THROUGH LATE TONIGHT. ANY STORMS TO AFFECT KLAS WILL MOVE IN FROM THE SOUTH AND MAY FORM CLOSE TO KLAS AND HAVE LITTLE ADVANCE NOTICE. OUTSIDE OF THE THUNDERSTORMS NO STRONG WINDS OR CEILING PROBLEMS ARE ANTICIPATED. WINDS WILL BE LIGHT AND FOLLOW A DIURNAL PATTERN. MONDAY WILL SEE THE DAY START WITH LITTLE CLOUD COVER BEFORE CLOUDS FORM FIRST OVER LOCAL MOUNTAINS. THUNDERSTORMS ARE A POSSIBILITY IN THE VALLEY. THUNDERSTORMS WILL BE MORE LIKELY IN THE LOCAL MOUNTAIN AREAS TO EAST AND WEST OF THE VALLEY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED RAIN SHOWERS AND THUNDERSTORMS WILL CONTINUE AROUND THE AREA INTO LATE SUNDAY EVENING WITH SCATTERED STORM COVERAGE OVER CLARK AND MOHAVE COUNTIES AND IN THE SIERRAS AND OWENS VALLEY IN INYO COUNTY. MONDAY WILL SEE A DECREASE IN STORM COVERAGE OVER MOST AREAS WITH THE EXCEPTION OF MOHAVE COUNTY WHERE SCATTERED AFTERNOON THUNDERSTORMS ARE LIKELY. THUNDERSTORMS ELSEWHERE ARE MORE LIKELY OVER MOUNTAIN AREAS AT FIRST IN THE AFTERNOON BEFORE MOVING OFF INTO THE VALLEYS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 11, 6:05 AM PDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 605 AM PDT SUN SEP 11 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-121000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 605 AM PDT SUN SEP 11 2011 /605 AM MST SUN SEP 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AS THUNDERSTORMS REDEVELOP ACROSS THE AREA TODAY AND TONIGHT...HEAVY RAIN...HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY AS AN AREA OF LOW PRESSURE SLOWLY MOVES EAST OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN WILL CONTINUE TO BE A THREAT. NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY OR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 11, 2:35 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 4 NW SILVERADO RANCH 36.05N 115.19W
09/11/2011 E0.25 INCH CLARK NV NWS EMPLOYEE
PEA SIZED HAIL FELL FOR ABOUT FOUR MINUTES AT WFO LAS
VEGAS. 0.18 INCHES OF RAIN FELL IN APPROXIMATELY TEN
MINUTES.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:06 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 24 min |
| Sep 11, 2:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 23 min |
| Sep 11, 3:03 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 27 min |
| Sep 11, 3:26 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln, Nye | 24 min |
| Sep 11, 3:27 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln, Nye | 2 hr |
| Sep 11, 3:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Sep 11, 4:25 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 35 min |
| Sep 11, 4:30 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 35 min |
| Sep 11, 4:37 PM PDT | Areal Flood Advisory | VEF | Nye | 47 min |
| Sep 11, 4:54 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.